MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-17
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported a viperwire advance peripheral guide wire was used for treatment of calcified lesion in superficial femoral artery (sfa).The abbott emboshield nav6 embolic protection system was positioned in popliteal and used with the viperwire.Following five orbital atherectomy treatments, the tip of the viperwire fractured upon retrieval of the nav6 filter.The viperwire tip was successfully snared.The patient was stable and discharged home without further complication.
 
Event or Problem Description
It was reported a viperwire advance peripheral guide wire was used for treatment of calcified lesion in superficial femoral artery (sfa).The abbott emboshield nav6 embolic protection system was positioned in popliteal and used with the viperwire.Following five csi atherectomy treatments, the tip of the viperwire fractured upon retrieval of the nav6 filter.The viperwire tip was successfully snared.The patient was stable and discharged home without further complication.
 
Additional Manufacturer Narrative
Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Additional Manufacturer Narrative
Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported guide wire fracture appears to be related to operational context.In this case, it is likely that the distal guide wire was fractured as a result of use or handling techniques employed as well as interaction with the nav6 filter.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
VIPERWIRE, ADVANCE
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key20642209
Report Number3004742232-2024-01001
Device Sequence Number7423062
Product Code MCW
UDI-Device Identifier10852528005084
UDI-Public(01)10852528005084(17)251031(10)515963-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Exemption NumberGEN2400518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberVPR-GW-17
Device Catalogue NumberVPR-GW-17
Device Lot Number515963-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/08/2024
11/20/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/11/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT EMBOSHIELD NAV6 EMBOLIC PROTECTION SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown